Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 471, NWS St. Louis, MO

October 14, 2000Marion County, Shelby County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 14, 2000, 4:59 PM CDT for Marion County, Shelby County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 14, 2000, 4:59 PM CDT (21:59 UTC)
Expired
Oct 14, 2000, 5:45 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142200
SVRSTL
MOC127-205-142245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
459 PM CDT SAT OCT 14 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEAST MISSOURI
  EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI

* UNTIL 545 PM CDT

* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM BETWEEN SHELBYVILLE AND EMDEN...MOVING EAST
  AT 30 MPH.

* LOCATIONS IN THE PATH...
  WARREN
  PHILADELPHIA
  PALMYRA
  EMDEN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3996 9202 3966 9200 3969 9171 3969 9132
          3995 9146

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:00 PM CDT, 59 minutes earlier.

Area forecast discussion, Oct 14, 4:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT OCT 14 2000

TSTRMS OVR NW MO AND NE KS BCMG INCREASINGLY ORGANIZED AND MORE
WDSPRD IN RESPONSE TO INCRSG LIFT ASSOCD WITH SWLY LLJ AND SHRTW WV
TROF OVR WRN KS.  MDLS IN RSNBLY GOOD AGREEMENT WITH OVERALL
SCENARIO ALTHO DIFFER SOME WITH EXACT DETAILS...MOVG SFC LOW OVR
CNTRL KS INTO NW MO BY MRNG IN RESPONSE TO MIGRATING SHRTWV TROF.
ACCORDINGLY LLJ AND UPR WV WL RESULT IN LRG SCALE LIFT SPRDG ACRS
THE CWFA TNGT...MAINLY NRN HALF.  HIEST POPS IN THIS RGN WITH SOME
THREAT OF REPEAT CELLS AND HVY RN.  LLJ FCST TO VEER CNSDRBLY BY 12Z
SUN AND THIS AND SHRT WV PASSAGE SHUD LEAD TO PCPN THREAT ENDING BY
MRNG OVR MOST OF THE CWFA.  HIEST THREAT IN THE MORNING WL BE OVR
ERN SXNS OF THE RGN.  DRIER AIR TO MOV SWD TMW IN THE WAKE OF THE
FNT AND ALL MDLS POINT TO SOME DEG OF DCRSG CLDS BY AFT IN THE WAKE
OF THE CDFNT AND UPR SYS.  DOWN TIME BFR NEXT THREAT OF PCPN WL BE
TMW NGT AS WK RDG BUILDS INTO THE AREA IN THE WAKE OF THE CDFNT.
UPR LOW CURRENTLY VCNTY OF BAJA CA WL EJECT INTO THE PLAINS AND MS
VLY RGN 48-72H.  BACKING MID-UPR FLOW AHD OF LOW WL SPREAD CLDS BACK
INTO THE AREA FM SW TO NE ON MON AND TIMING OF THIS AND LOW LVL MSTR
INCRS ARE THE BIG QUESTION MARKS FOR PCPN AND TMP TRENDS.  AVN MORE
AMPLIFIED AND FASTER THAN THE ETA AND ATTM WL LEAN MORE TWDS THE
SLOWER APCH.  THIS WUD BRING POPS INTO SRN AND CNTRL AREAS ON MON
AFT IN RESPONSE TO INCRSG MID LVL MSTR.  WL LEAN TWDS LOWER END GUID
TMPS ON MON.

.STL...NONE
GLASS

In the hours before

Special weather statement, Oct 14, 11:45 AM CDT, 5 hours 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141630-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT SAT OCT 14 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE REGION THIS
AFTERNOON OR TONIGHT...HOWEVER A FEW STRONG STORMS ARE POSSIBLE THIS
EVENING ACROSS MIDDLE MISSOURI. THUS...SKYWARN ACTIVATION IS NOT
ANTICIPATED.

THIS OUTLOOK sCOVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

GLASS
Special weather statement, Oct 14, 11:52 AM CDT, 5 hours 7 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-150000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT SAT OCT 14 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE REGION THIS
AFTERNOON OR TONIGHT...HOWEVER A FEW STRONG STORMS ARE POSSIBLE THIS
EVENING ACROSS MIDDLE MISSOURI. THUS...SKYWARN ACTIVATION IS NOT
ANTICIPATED.

THIS OUTLOOK vCOVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

GLASS

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.